Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 187, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 31, 2007, 7:25 AM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 7:25 AM CDT (12:25 UTC)
- Expired
- May 31, 2007, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2760 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 311226 FFWEWX TXC299-311515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 725 AM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... LLANO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM... * UNTIL 1015 AM CDT * AT 720 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER EASTERN LLANO COUNTY BETWEEN TOW AND KINGSLAND. MOVEMENT WAS SOUTH AT 10 MPH. HOURLY RAIN AMOUNT ESTIMATES ARE NEAR 2 INCHES AN HOUR IN THE HEAVIEST STORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOW WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3090 9841 3090 9872 3051 9873 3051 9842 $$
2 follow-up statements
000 WGUS74 KEWX 311255 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 755 AM CDT THU MAY 31 2007 TXC299-311515- LLANO TX- 755 AM CDT THU MAY 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR LLANO COUNTY... AT 750 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL. HOURLY RAINFALL RATES HAVE DROPPED TO NEAR AN INCH TO AN INCH AND A HALF IN THE HEAVIEST STORMS BETWEEN BLUFFTON AND KINGSLAND. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOW...LLANO AND BUCHANAN DAM WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3090 9842 3090 9872 3051 9873 3051 9842 $$
000 WGUS74 KEWX 311354 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 852 AM CDT THU MAY 31 2007 TXC299-311402- LLANO TX- 852 AM CDT THU MAY 31 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LLANO COUNTY... THE SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER EASTERN LLANO COUNTY AND THE LLANO COUNTY SHERIFFS DEPARTMENT REPORTS THAT ALL LOW WATER CROSSINGS ARE AGAIN PASSABLE. LAT...LON 3090 9842 3090 9872 3051 9873 3051 9842 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:49 AM CDT, 36 minutes earlier.
Area forecast discussion, May 31, 6:49 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 AM CDT THU MAY 31 2007 .AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING VSBYS AOB 3 MILES KAUS AND KHYI TERMINALS TIL 17Z. AFTER 17Z BCMG VFR. MVFR CIGS RETURNING AFT 09Z. KDRT TERMINAL MVFR CIGS BECOMING AFTER 17Z VFR. WINDS SOUTHEAST 10 TO 15 KTS EXCEPT VARIABLE IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 628 AM CDT THU MAY 31 2007/ UPDATE... MCS HAS CROSSED INTO OUR CWA AND IS MOVING SOUTHWARD THROUGH BURNET AND WILLIAMSON COUNTIES. DOING AN UPDATE TO GRIDS AND ZONES TO INCREASE POPS...QPF...AND SKY COVER THIS MORNING OVER THE NORTHEASTERN COUNTIES. PREV DISCUSSION... /ISSUED 358 AM CDT THU MAY 31 2007/ DISCUSSION... BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD. ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 71 89 71 89 / 50 - - 10 - AUSTIN BERGSTROM INTL AIRPORT 91 70 90 69 90 / 30 - - 10 - DEL RIO INTL AIRPORT 93 73 94 73 93 / 10 - - 10 - SAN ANTONIO INTL AIRPORT 90 70 89 71 89 / 10 - - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 31, 6:34 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 AM CDT THU MAY 31 2007 TXZ171>173-183>194-202>209-217>225-228-011145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 634 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED HEAVY THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES. LOCALIZED FLOODING MAY OCCUR PARTICULARLY IN LOW LYING OR FLOOD PRONE AREAS. OTHERWISE..NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:41 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.